Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO

July 12, 2009Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2009, 7:04 PM MDT for Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 7:04 PM MDT (01:04 UTC)
Expired
Jul 12, 2009, 7:33 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 44 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 130104
SVRBOU
COC123-130200-
/O.NEW.KBOU.SV.W.0151.090713T0104Z-090713T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
704 PM MDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4
  MILES NORTH OF KEENESBURG...OR 20 MILES SOUTHEAST OF GREELEY...
  MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
  PROSPECT VALLEY...MILTON RESERVOIR...KEENESBURG AND HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4027 10416 4001 10416 4000 10471 4025 10466
TIME...MOT...LOC 0104Z 322DEG 6KT 4016 10454

$$


SWE
1 follow-up statement
000 
WWUS55 KBOU 130133
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT SUN JUL 12 2009

COC123-130143-
/O.CAN.KBOU.SV.W.0151.000000T0000Z-090713T0200Z/
WELD CO-
733 PM MDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4027 10416 4001 10416 4000 10471 4025 10466
TIME...MOT...LOC 0133Z 288DEG 14KT 4013 10439

$$


SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 12, 3:20 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN JUL 12 2009

.SHORT TERM...SCATTERED CONVECTION CURRENTLY ACROSS MOUNTAINS AND
FOOTHILLS...WITH ISOLATED STORMS OVER LARIMER AND NORTHERN WELD COUNTIES
AND ALONG THE PALMER DIVIDE. MAJORITY OF PLAINS STILL CAPPED...AS
NOTED BY THE LARGE AREA OF CIN IN THE LAPS SURFACE ANALYSIS. THE CIN
HAS BEEN DECREASING DURING THE PAST FEW HOURS...AS CAPE VALUES CLIMB
INTO THE 1000-1500 J/JG RANGE. MODEL QG VERTICAL VELOCITY PROGS SHOW
SOME ASCENT THIS EVENING...SHOULD HELP ERODE THE REMAIDER OF THE CIN
AND AID IN SUSTAINING STORMS ON THE PLAINS. WILL CONTINUE WITH THE
SCATTERED POPS FOR THE EVENING. SURFACE SURGE CURRENTLY MOVING
SOUTHWEST ACROSS WELD...LARIMER...MORGAN AND WASHINGTON COUNTIES...
WHICH IS INCREASING THE LOW LEVEL UPSLOPE. OVERALL...SHEAR IS
FAIRLY WEAK...BUT LOW LEVEL EASTERLIES SHOULD INCREASE THE SHEAR A
BIT. SEVERE THREAT APPEARS MARGINAL...WITH BEST POTENTIAL EAST OF A
FORT MORGAN TO LIMON LINE WHERE DEWPOINTS ARE INCHING TOWARD 1600
J/KG. SPC IS MONITORING PLAINS FOR POTENTIAL WATCH. PRECIPITABLE
WATER VALUES HAVE CLIMBED TO AROUND NINE TENTHS OF AN INCH. COULD
SEE SOME HEAVY RAINS WITH THE STORMS. ACTIVITY EXPECTED TO MOVE EAST
OF THE CWA AROUND MIDNIGHT AS WEAK SUBIDENCE MOVES INTO AREA. WILL
LEAVE THE SLIGHT CHANCE NEAR THE EASTERN BORDER AND MOUNTAINS
OVERNIGHT. ON MONDAY...RIDGE REMAINS CENTERED ACROSS TEXAS WITH
SOUTHWEST FLOW ALOFT OVER CWA. LITTLE CHANGE IN OVERALL PATTERN...
BOTH NAM AND GFS SHOWING PRECIPITABLE WATER VALUES INCREASING TO
AROUND AN INCH DURING THE AFTERNOON. WEAK UPPER TROUGH EXPECTED TO
SLIDE ACROSS WYOMING DURING THE AFTERNOON...SHOULD PROVIDE THE LIFT
FOR STORM DEVELOPMENT. SCATTERED POPS STILL LOOK ON TRACK FOR
MOUNTAINS AND ALONG FOOTHILLS. FORECAST SOUNDINGS SHOW CAPES AROUND
1000-1500 J/KG FOR THE PLAINS DURING THE AFTERNOON. SHEAR INCREASES
A BIT AS SURFACE FLOW SHIFTS TO SOUTHEAST. CANNOT RULE OUT THE
POTENTIAL FOR A FEW SEVERE STORMS...THOUGH MAIN THREAT WILL BE HEAVY
RAIN. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS AROUND 90
ACAROSS THE PLAINS. GUIDANCE MAY BE A BIT HIGH...WILL CONTINUE WITH
THE CURRENT TEMPERATURE GRIDS.

.LONG TERM...MODELS HAVE THE UPPER RIDGE FLATTEN OUT MONDAY NIGHT
AND TUESDAY AS THE BOTTOM OF AN UPPER TROUGH MOVES ACROSS THE
FORECAST AREA.  THE UPPER TROUGH LOOKS A BIT MORE SUBSTANTIAL THAN
IT HAS OVER THE PAST FEW RUNS.  BY WEDNESDAY INTO WEDNESDAY
NIGHT...THE UPPER RIDGE BUILDS BACK SOUTH AND SOUTHWEST OF
COLORADO.  THE WEST-SOUTHWESTERLY FLOW ALOFT IS PRETTY STRONG MONDAY
NIGHT INTO TUESDAY EVENING.  BY WEDNESDAY MORNING...DUE WESTERLY
FLOW ALOFT IS PROGGED BEHIND THE UPPER TROUGH.  THE QG VERTICAL
VELOCITY FIELDS HAVE UPWARD SYNOPTIC SCALE MOTION PROGGED MONDAY
NIGHT INTO EARLY TUESDAY...THEN DOWNWARD MOTION THROUGH EARLY
WEDNESDAY MORNING.  THE SYNOPTIC SCALE ENERGY ON WEDNESDAY IS
BENIGN.  TUESDAY'S BOUNDARY LAYER FLOW IS DOMINATED BY A DOWNSLOPING
COMPONENT.   A DECENT SURGE OF COOLER AIR AND UPSLOPE FLOW MOVES IN
TUESDAY EVENING LATE.  WEDNESDAY'S LOW LEVEL WINDS MAINTAIN AN
EASTERLY COMPONENT.   FOR MOISTURE...THERE IS A GRADUAL DRYING TREND
MONDAY EVENING THROUGH WEDNESDAY MORNING...THEN A BIT OF AN INCREASE
IS INDICATED.   THE PRECIPITABLE WATER VALUES RANGE FROM 0.50 TO
0.70 INCH MONDAY NIGHT INTO WEDNESDAY MORNING.  THEY INCREASE INTO
THE 0.80 TO 1.00 INCH RANGE FOR LATE DAY WEDNESDAY.  THE BOUNDARY
LAYER DEW POINT PROGGS SHOW UPPER 30 AND 40S F READINGS OVER MOST OF
THE PLAINS AND FOOTHILLS MONDAY NIGHT THROUGH MID DAY WEDNESDAY.
THE FAR EASTERN BORDER AREAS HAVE HIGH READINGS MONDAY NIGHT AND
MUCH OF TUESDAY.  BY WEDNESDAY AFTERNOON...DEW POINT TEMPERATURES
WARM INTO THE 50S F FOR ALL THE PLAINS.  THERE IS A WEAK THETA-E
AXIS OVER THE FORECAST AREA MONDAY EVENING...THE BETTER ONE IS WELL
EAST.  THERE IS NOTHING ON TUESDAY.  BY WEDNESDAY AFTERNOON THERE IS
A THETA-E AXIS OVER THE EASTERN HALF OF THE FORECAST AREA.  THE
LAPSE RATES ARE PRETTY STEEP BOTH MONDAY EVENING AND LATE DAY
TUESDAY WITH A BIT OF MID LEVEL CAP PROGGED.  ON WEDNESDAY...AFTER
THE SURGE...THERE IS STRONG LOWER-TO-MID LEVEL CAP OVER MOST OF THE
PLAINS LATE IN THE DAY.  THERE IS SOME CAPE OVER THE EASTERN
TWO-THIRDS OF THE PLAINS MONDAY EVENING.  THERE IS MEAGER CAPE OVER
THE PLAINS LATE DAY TUESDAY ...SAME FOR WEDNESDAY LATE DAY.   THE
QPF FIELDS HAVE A BIT OF MEASURABLE RAIN MONDAY EVENING...EVEN LESS
FOR LATE DAY TUESDAY AND ONLY ON THE NAM.  THERE IS A BIT OVER THE
SOUTHERN FORECAST AREA LATE WEDNESDAY.  FOR POPS...10-30%S LOOK GOOD
MONDAY EVENING...THEN 0-20%S LATE DAY DAY TUESDAY AND WEDNESDAY.
FOR TEMPERATURES... TUESDAY'S HIGHS ARE CLOSE TO MONDAY'S.
WEDNESDAY'S ARE 3-6 C COOLER.  FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...MODELS HAVE A FAIRLY HIGH-AMPLITUDE UPPER RIDGE MAINLY TO
OUR IMMEDIATE WEST.  A DECENT UPPER TROUGH OVER EASTERN NORTH
AMERICA MAY BRING US A COLD FRONT OR TWO...WITH NORTHWESTERLY FLOW
ALOFT FOR THE FORECAST AREA THROUGH THE PERIOD.  NOW THE GFS HAS
SATURDAY THE COLD DAY.  THIS DIFFERS SOMEWHAT FROM YESTERDAY'S 12Z
RUNS.  WE'LL SEE.  WITH KEEP MINIMAL LATE-DAY POPS IN FOR NOW AND
KEEP TEMPERATURES AROUND NORMALS.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE FOOTHILLS AND SPREAD ACROSS THE AREA THOUGH AROUND 04Z. A FEW
STORMS COULD AFFECT AREA AIRPORTS...WITH WIND GUSTS TO 40 KTS AS
WELL AS BRIEF HEAVY RAIN. VFR CONDITIONS SHOULD PREVAIL...THOUGH
CEILINGS COULD BE LOW ENOUGH TO AFFECT ILS APPROACHES. CHANCE FOR
STORMS MONDAY AFTER 18Z...WITH GUSTY OUTFLOW WINDS THE MAIN THREAT.
COULD SEE BRIEF HEAVY RAIN WHICH COULD BRIEFLY LOWER VISIBILITIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

D-L/RJK
Hazardous weather outlook, Jul 12, 10:40 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SUN JUL 12 2009

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1040 AM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND ALONG THE FOOTHILLS...SPREADING ACROSS THE PLAINS DURING THE
AFTERNOON AND EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH.

SOME STORMS COULD BECOME SEVERE ACROSS THE PLAINS...PRODUCING LARGE
HAIL...STRONG DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY
RAINFALL. THE GREATEST THREAT FOR THE SEVERE STORMS WILL BE IN AREAS
EAST OF A FORT MORGAN TO LIMON LINE WHERE LOW LEVEL MOISTURE AND
INSTABILITY WILL BE THE GREATEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
FOOTHILLS AND PLAINS LATE DAY MONDAY...WITH A SLIGHT CHANCE IN THE
MOUNTAINS.  FROM TUESDAY THROUGH NEXT SATURDAY THERE WILL BE A
SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR ALL THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM FOR THE NORTHEAST
PLAINS.

D-L/RJK

In the hours before

Local storm report, Jul 12, 5:19 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     NON-TSTM WND GST 6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  M60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            2 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 12, 5:20 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  E60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            2 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 12, 5:32 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
532 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     3 WNW PIERCE            40.66N 104.81W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0506 PM     TSTM WND GST     6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  M60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            6 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 12, 5:40 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     SSW PIERCE              40.63N 104.76W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0518 PM     TSTM WND GST     3 WNW PIERCE            40.66N 104.81W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0506 PM     TSTM WND GST     6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  M60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            6 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 12, 6:03 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     4 N GALETON             40.57N 104.59W
07/12/2009                   WELD               CO   TRAINED SPOTTER

            SMALL SHED DESTROYED. WINDS ESTIMATED AT 60 MPH

0528 PM     TSTM WND GST     SSW PIERCE              40.63N 104.76W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0518 PM     TSTM WND GST     3 WNW PIERCE            40.66N 104.81W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0506 PM     TSTM WND GST     6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  M60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            6 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 12, 6:58 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
658 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             10 S OTIS               40.00N 102.94W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0555 PM     TSTM WND DMG     4 N GALETON             40.57N 104.59W
07/12/2009                   WELD               CO   TRAINED SPOTTER

            SMALL SHED DESTROYED. WINDS ESTIMATED AT 60 MPH

0528 PM     TSTM WND GST     SSW PIERCE              40.63N 104.76W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0518 PM     TSTM WND GST     3 WNW PIERCE            40.66N 104.81W
07/12/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

0506 PM     TSTM WND GST     6 NW WILD HORSE POINT   38.63N 103.58W
07/12/2009  M60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            6 INCH DIAMETER TREE BRANCHES BROKEN

0437 PM     HAIL             4 NW FORDER             38.72N 103.77W
07/12/2009  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0428 PM     HAIL             3 SW COPE               39.64N 102.88W
07/12/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:06 PM MDTTornado WarningBOULincoln13 min
Jul 12, 6:12 PM MDTSevere Thunderstorm WarningBOUWashington48 min
Jul 12, 6:16 PM MDTSevere Thunderstorm WarningBOUWeld59 min
Jul 12, 6:56 PM MDTSevere Thunderstorm WarningBOUWashington30 min
Jul 12, 8:22 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick39 min
Jul 13, 1:54 PM MDTSpecial Weather StatementBOUDouglas36 min
Jul 13, 2:17 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert43 min
Jul 13, 3:14 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.